It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hi all,

Haven't been here for a few months. Was diagnosed with secondary adrenal insuffiency about 1 1/2 years ago.....was verly sick from various symptoms before that....caused by the insuffiency. Had been on prednisone for several years (5 mg. a day)...but had been off of it for about 2 or 3 years...also, because I have some major problems with my back (fell), I had received many seroid epidurals...

Anyway...had the ACHT test where they give you the cortisporyn..and took several vials of blood - which came back as low...also have severe hypoglycemia...the 5 hr. test came back with a 28...Dr. was really upset on that one, but I only felt a bit tired...(obviously I have had that problem for a while...sugar was my friend!! But no more sugar...awwwww, but I do feel better) The hypoglycemia has been better since I cut out sugar...if I cheat, I have a problem with the levels dropping...scary. Will I get over the hypoglycemia...if the adrenals are healthy again???

My concern right now is that I have had 2 ACTH blood tests where they just take a vial of blood. The first one came back 30 (May) The second one I had taken in Mid-Sept..it was 26. Dr. is now weaning me off of the 20 mg. of Cortif I have been taking daily for almost a year. He now has me taking 1 & 1/2 pill every other day, and 2 pills on the other day. I just started doing this yesterday.

I am sooooooo afraid that my major symptoms will come back....I had tachicardia so bad I was admitted to the hospital for a heart attack...blood chemicals indicated problems...but as it turns out, it was the addison's insuffiency causing the problem.... Also, the weakness...wow....
Don't want to be in that situation again..... I guess I am lucky, as the endo. Dr. has said that my adrenal glands are making a recovery. BUT, he did say something funny...when he cut the dose of Cortif...he said to come back for an appt. in 4 months......then he hesitated...and said something like, if not sooner................what is that about.....?????

What kind of symptoms am I looking for here? Withdrawl from the Cortef can't be any worse than coming off of the prednisone, can it?? I already have back pain, leg...pain & other symptoms for back injury.....will the withdrawal make pain worse in my back???? How would I know if it is my back injury or the withdrawal???

Guess I am confused...and a lot afraid....I don't want to relive that time in my life again...

Appreciate any answers you may have....

Hope you all have a good day!!

Sage





All times are GMT -7. The time now is 12:23 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!